Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 30, NWS Austin/San Antonio, TX

April 3, 2006Bandera County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2006, 4:49 PM CDT for Bandera County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2006, 4:49 PM CDT (21:49 UTC)
Expired
Apr 3, 2006, 5:45 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1822 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 032150
SVREWX
TXC019-032245-
/O.NEW.KEWX.SV.W.0030.060403T2149Z-060403T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BANDERA

* UNTIL 545 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS 
  STORM WAS LOCATED 6 MILES EAST OF VANDERPOOL...AND DRIFTING EAST 
  AT 5 MPH.  GUSTY WINDS OF 35 TO 45 MPH ARE ALSO POSSIBLE ALONG
  WITH BRIEF HEAVY RAIN.

* OTHER LOCATIONS IN THE WARNING INCLUDE MEDINA AND BANDERA.

LAT...LON 2986 9957 2969 9958 2963 9903 2976 9889

$$
2 follow-up statements
000 
WWUS54 KEWX 032212
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CDT MON APR 3 2006

TXC019-032245-
/O.CON.KEWX.SV.W.0030.000000T0000Z-060403T2245Z/
BANDERA TX-
510 PM CDT MON APR 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BANDERA COUNTY...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 10 MILES NORTHEAST OF VANDERPOOL...DRIFTING 
EAST AND NORTHEAST AT 10 MPH.  ANOTHER STRONG THUNDERSTORM WAS 
LOCATED IN BANDERA COUNTY NEAR PIPE CREEK DRIFTING SOUTHEAST AT 10 
MPH.  BOTH THESE STORMS COULD ALSO PRODUCE DAMAGING WINDS IN 
ADDITION TO THE HAIL.    

$$
000 
WWUS54 KEWX 032244
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 PM CDT MON APR 3 2006

TXC019-032251-
/O.EXP.KEWX.SV.W.0030.000000T0000Z-060403T2245Z/
BANDERA TX-
545 PM CDT MON APR 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY EXPIRED AT 545
PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY HAS BEEN ALLOWED 
TO EXPIRE AS THE STORMS HAVE WEAKENED.  SMALL HAIL AND GUSTY WINDS 
ARE STILL POSSIBLE WITH THESE STORMS FROM NEAR PIPE CREEK TO 
NORTHWEST OF MEDINA.  BRIEF HEAVY RAINS OF 1 TO 2 INCHES AND A FEW 
ISOLATED 3 INCHES CAN BE EXPECTED...SO MOTORISTS SHOULD EXERCISE 
CAUTION.  

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 3, 3:15 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT MON APR 3 2006

.DISCUSSION...
ISOLATED CONVECTION DEVELOPING ON A STALLED FRONTAL BOUNDARY
ALONG THE BALCONES ESCARPMENT WEST AND NORTH OF SAN ANTONIO.
THUNDERSTORMS THAT MOVE OFF OF THE BOUNDARY TO THE SE MAY HOLD
TOGETHER GIVEN SE LOW LEVEL FLOW NOTED ON KDFX VAD WIND PROFILE
AND KHDO/KUVA OBS. THE STORMS MAY APPROACH THE LOW-END OF OUR SEVERE
CRITERIA AND PRODUCE DIME-SIZE HAIL.

THE FORECAST IS FOR THIS FRONT TO LIFT BACK TO THE NORTH LATE
TOMORROW AND GULF FLOW TO RESUME AS THE BIG WEST COAST TROUGH
BEGINS TO PROGRESS EASTWARD. WELL ABOVE NORMAL TEMPERATURES ARE
FORECAST TO CONTINUE THROUGH FRIDAY AS THE TROUGH MOVES INTO THE
CENTRAL PLAINS AND THE TAIL-END DRAGS ACROSS TX...MAXIMIZING LOW-
LEVEL WARM AIR ADVECTION ACROSS SOUTH CENTRAL TEXAS...WITH
DOWNSLOPE WEST WINDS PUSHING IN. RED FLAG CONDITIONS ARE POSSIBLE
ON THURSDAY AND FRIDAY ACROSS OUR NORTHERN-MOST COUNTIES. A COLD
FRONT WILL FOLLOW LATE FRIDAY OR EARLY SATURDAY...KNOCKING
TEMPERATURES BACK CLOSER TO NORMAL FOR THE WEEKEND.

WITH THE EXCEPTION OF LATE THIS AFTERNOON AND EARLY EVENING...WILL
NOT MENTION PRECIP FOR THE NEXT SEVEN DAYS...ALTHOUGH IT IS IN THE
REALM OF POSSIBILITIES ON THURSDAY ACROSS THE EASTERN HALF AS THE
TROUGH MOVES OUT OF THE ROCKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  81  66  84 /  10  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  59  81  64  84 /  10  10  10  10
DEL RIO INTL AIRPORT           68  89  69  88 /  10  10  10  10
SAN ANTONIO INTL AIRPORT       64  84  65  84 /  20   0  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/10
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT MON APR 3 2006

TXZ171>173-183>194-202>209-217>225-228-041100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:56 PM CDTFlash Flood WarningEWXBexar94 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.